MAUDE Adverse Event Report: MEDTRONIC, INC PWP CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MEDTRONIC, INC PWP CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 150075
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use two pulmonary wedge press (pwp) catheters in a non calcified, non tortuous femoral vein.There was no damage noted to the packaging of the devices.The devices were removed from the packaging and prepped per ifu with no issues.The devices were inspected with no issues.It was reported that the first pwp catheter would not deflate.The device was placed at the femoral vein and the balloon would not deflate when attempted to.The catheter was removed and the second pwp catheter was then attempted to be used.However, the second device would not inflate outside of the body.This device never went into the patient's body.A third pwp catheter was used and worked properly.There was no resistance encountered when advancing the first device, and excessive force was not used during delivery.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: for the first device, there were no issues noted during inflation of the balloon.Two inflations were applied when the deflation issue occurred.The device was moved/ repositioned while inflated.A slight pressure with very little force was applied during inflation.Air inflation medium was used.The device was removed from the patient by slight back pressure through the sheath with no difficulties experienced.No intervention was required to remove the device from the patient.An air inflation medium was used when attempting to inflate the second pwp balloon.The syringe provided with the pwp devices was used with the pwp devices.The syringe was connected directly to the inflation leg.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: two pulmonary wedge press (pwp) catheters were received for analysis.The first device returned with syringe attached, positioned at approx.1.5cc and stopcock was in open position.No damage noted to the balloon.With the syringe plunger positioned at approx.1.5cc the balloon was inflated, and stopcock closed.The balloon inflated and held pressure.During the first deflation attempt the stopcock was opened open but balloon remained partially inflated with the syringe plunger retracting to approx.1.1cc.During a second deflation attempt the stopcock was opened open but balloon again remained partially inflated with the syringe plunger retracting to approx.1.1cc.The syringe was detached from the device and the balloon was then observed fully deflating.While detached from the device the syringe plunger was advanced and retracted and there was no issue noted.There was no observable damage to the device or syringe.Ten deflation tests were performed with an in-house syringe and the balloon deflated each time with no issues noted.The device was tested ten times with the returned syringe.The balloon successfully deflated once and failed to fully deflate nine times.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information/syringe review the returned syringes were shipped to the manufacturer for analysis.The samples were visually and physically evaluated per specifications.Syringe suction and pressure tests were performed with passing results.No product deviation was noted.Based on the evaluation results, the product (syringes) met internal specifications.Annex d code medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PWP CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15822980
Report Number1220452-2022-00087
Device Sequence Number20360699
Product Code DQO
UDI-Device Identifier00613994733658
UDI-Public00613994733658
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K884065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2024
Device Model Number150075
Device Catalogue Number150075
Device Lot Number0011211207
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer12/02/2022
12/22/2022
07/24/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/19/2022
01/20/2023
08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale